MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 15X190MM SPL TPR DIST; PROTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 15X190MM SPL TPR DIST; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately six years post implantation of a right total hip arthroscopy, the patient was walking at a normal speed, when he heard a pop which sounded like a champagne glass shattering on the ground.Subsequently, the patient was revised, and it was determined that the stem and modular cone body had broken above the taper junction.There were no contributing conditions related to the event.No additional information was available.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 103534 lot# 919850 ti low profile screw 6.5x35mm.Cat# 163670 lot# 792050 32mm mod head cocr +3mm neck.Cat# 103533 lot# 521940 ti low profile screw 6.5x30mm.Cat# pt-106058 lot# 148990 regen/rnglc+ multi 58mm sz 24.Cat# xl-105924 lot# 586310 arcomxl 32mm rlc lnr hw sz24.Cat# 103533 lot# 254130 ti low profile screw 6.5x30mm.Cat# 103532 lot# 444340 ti low profile screw 6.5x25mm.Cat# 11-301351 lot# 509670 arcos con sz a hi 80mm.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d4;g3;h2;h3;h4;h6;h10.H6: component code: mechanical (g04) stem.Product was not returned for evaluation; however, photos were provided and reviewed.A visual examination of the provided pictures identified that the proximal body and distal stem had fractured.The items were covered in bio-debris.No further evaluation could be made from the provided photos.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided but were not reviewed by a health care professional due to poor quality of the photocopy image which would not be diagnostic.Additionally, explant photos provided sufficient evidence of failure.Sending the images would not enhance the investigation.A definitive root cause cannot be determined.The complaint was confirmed based on provided photos that showed the fractured explanted devices.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS 15X190MM SPL TPR DIST
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19885634
Report Number0001825034-2024-01959
Device Sequence Number4144695
Product Code KWA
UDI-Device Identifier00880304480513
UDI-Public(01)00880304480513(17)250725(10)713580
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberN/A
Device Catalogue Number11-300915
Device Lot Number713580
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale